MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS
Model Number SY60WF
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A physician reported that during an intraocular lens (iol) implant procedure, it was noted that the lens loop was cut upon insertion in patient's eye.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information provided in h.3., h.6.And h.11.The lens was not retuned.A video was provided.The cataract surgery was not shown.The cartridge preparation and lens loading were not shown.The video started with the cartridge tip inserted into the incision.There appeared to be a plunger underride as the lens was advanced.The lens was delivered.The trailing haptic appeared to have been damaged by the handpiece plunger.The trailing haptic did not initially unfold and remained on the optic.The trailing haptic unfolded during the irrigation aspiration (i/a).The haptic was cracked at the outer- gusset area, still attached.The lens was rotated in the eye using metal instruments shifting the damaged trailing haptic to the right side.The video ended with the lens still implanted.Fold lines were also observed on the optic when it was initially delivered.This may indicate the lens was in a folded position for an extended period of time.Fold lines may also occur when the lens is advanced too rapidly, when the or/room temperature is too cold, or if inadequate viscoelastic was placed in the cartridge.A determination cannot be made because the cartridge preparation and lens loading were not shown.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.Qualified associated products were indicated.The lens was not returned.Based on review of the provided video and the returned company cartridge the root cause appeared to be related to a failure to follow the instructions for use (ifu).Inadequate viscoelastic was observed in the returned cartridges.Inadequate viscoelastic was observed in all six cartridges.Review of the provided videos indicated a plunger override occurred, which broke the trailing haptic.The ifu instructs to completely fill the cartridge with ophthalmic viscosurgical device (ovd) immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.Important: the plunger should make initial contact with the cartridge at the ramp.In the event the plunger does not contact the cartridge at the ramp, do not use the handpiece and contact company.The handpiece ifu instructs: verify that the plunger tip is properly engaging the lens optic and that the lens moves forward at the same rate as the plunger while slowly advancing the plunger forward to avoid damaging the lens.When the threads on the knob make contact with the barrel, turn the knob clockwise approximately ½ turn to engage the threads and then stop.The iol will now be in the dwell position.Inspect to ensure the plunger is behind the optic.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23727985
Report Number1119421-2025-03087
Device Sequence Number21380567
Product Code HQL
UDI-Device Identifier00380652251341
UDI-Public(01)00380652251341(17)280323(11)240325(10)15814666
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSY60WF
Device Catalogue NumberSY60WF.130
Device Lot Number15814666
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/16/2025
Supplement Date Received by Manufacturer12/19/2025
Initial Report FDA Received Date12/05/2025
Supplement Report FDA Received Date01/12/2026
Date Device Manufactured03/25/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Patient SexUnknown